New Jersey, 2012Strong Wind in New Jersey, September 18, 2012
September 18, 2012 · NWS OKX · 4 events in 4 counties and zones
Strong winds developed between a retreating offshore high pressure system and an approaching cold front.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $400,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds developed between a retreating offshore high pressure system and an approaching cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Sep 18, 4:04 AM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 18, 4:04 AM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
504 AM EDT TUE SEP 18 2012
.SYNOPSIS...
A STRONG STORM SYSTEM IMPACTS THE REGION TODAY INTO EARLY WEDNESDAY.
HIGH PRESSURE BUILDS IN FROM THE WEST LATE WEDNESDAY. HIGH
PRESSURE WILL REMAIN ENTRENCHED DOWN THE EASTERN SEABOARD THROUGH
THE REMAINDER OF THE WEEK WITH A STALLED FRONTAL BOUNDARY TO THE
EAST. A COLD FRONT CROSSES THE AREA OVER THE WEEKEND...FOLLOWED BY
HIGH PRESSURE EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
MODELS REMAIN FAIRLY CONSISTENT WITH THE TRACK AND TIMING OF THE
STORM IMPACTING THE REGION TODAY AND TONIGHT. SHOWERS WERE ALREADY
MOVING INTO THE AREA IN ASSOCIATION WITH WARM ADVECTION. THIS AREA
MOVES THROUGH THIS MORNING AS BEST ISENTROPIC LIFT MOVES NORTH WITH
THE WARM FRONT. THERE MAY BE A BRIEF BREAK IN THE PRECIPITATION
BEFORE THE UPPER TROUGH MOVES INTO THE REGION THIS AFTERNOON. AT
THAT TIME RAINFALL WILL BECOME WIDESPREAD ACROSS THE REGION AS THE
ASSOCIATED COLD FRONT APPROACHES. A STRONG LOW LEVEL JET OF 50 KT TO
60 KT DEVELOPS AND WILL ENHANCE THE PRECIPITATION WITH THE POTENTIAL
FOR HEAVY RAIN. WIND GUSTS AT TIMES WILL BE UP TO 50 MPH AND A WIND
ADVISORY HAS BEEN POSTED FOR THE REGION BEGINNING AT NOON AND
CONTINUING INTO THIS EVENING ACROSS THE WESTERN ZONES AND THROUGH
TONIGHT FROM NYC AND EAST.
THERE WILL BE INCREASING SURFACE DESTABILIZATION LATE THIS AFTERNOON
INTO TONIGHT AND THE LOW LEVEL JET WILL ENHANCE SHEAR. SEVERE
THUNDERSTORMS WILL BE POSSIBLE AND WITH THE INCREASING SHEAR AND LOW
LCLS ROTATING STORMS ARE ALSO POSSIBLE AND AN ISOLATED TORNADO CAN
NOT BE RULED OUT.
THE PARENT LOW CENTER MOVES THROUGH EASTERN CANADA LATE TONIGHT WITH
THE UPPER TROUGH MOVING ACROSS THE REGION AS THE SURFACE COLD FRONT
MOVES EAST OF THE AREA WEDNESDAY MORNING. AS ENHANCED LIFT MOVES
EAST LATE TONIGHT SHOWERS AND THUNDERSTORMS WILL BEGIN TO TAPER OFF
FROM WEST TO EAST.
THERE IS HIGH RISK OF RIP CURRENTS CONTINUING INTO THIS EVENING.
&&
.SHORT TERM /WEDNESDAY/...
THE COLD FRONT WILL BE EAST OF THE AREA EARLY IN THE MORNING.
ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE ESPECIALLY JUST AHEAD
OF THE COLD FRONT...AND WILL MENTION ISOLATED THUNDER EARLY IN THE
DAY. HEIGHTS ALOFT WILL BE SLOWLY RISING LATE MORNING INTO THE
AFTERNOON AS SURFACE HIGH BUILD FROM THE WEST. PRECIPITATION IS
LIKELY TO THE ENDED BY MIDDAY. WINDS SHIFT TO THE NORTHWEST AND
BECOME GUSTY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
UPPER PATTERN WILL TRANSITION TO A HIGHLY AMPLIFIED WITH A DEEP
LONGWAVE TROUGH OVER THE EASTERN HALF OF THE CONUS FOR THE MAJORITY
OF THE PERIOD. A COLD AIR DAMMING SCENARIO APPEARS TO SET UP AT THE
END OF THE WEEK WITH SFC HIGH PRES ENTRENCHED DOWN THE EASTERN
SEABOARD AND AN INVERTED TROUGH/STALLED FRONTAL BOUNDARY TO OUR
EAST. THIS WILL RESULT IN DRY WEATHER WITH A NE-E FLOW ACROSS THE
REGION DURING THIS TIME.
MODELS ARE IN GOOD AGREEMENT THAT BLOCKING RIDGE DOWNSTREAM WILL
PUSH THE NEARLY STATIONARY OFFSHORE FRONTAL BOUNDARY BACK TOWARDS
THE MAINLAND ON FRIDAY...BUT ALL ARE CONSISTENT WITH KEEPING ANY
PRECIP ASSOCIATED WITH IT TO OUR EAST. THIS FEATURE WEAKENS ON SAT
ALTHOUGH THE DEEP UPPER TROUGH WILL BE ADVANCING TOWARDS THE EAST
COAST. SFC LOW PRES DEVELOPS OVER THE GREAT LAKES REGION AND LIFTS
INTO EASTERN CANADA SENDING A COLD FRONT OUR WAY THIS WEEKEND. IT
HAS BEEN NOTED BY HPC THAT THE ENSEMBLE GUIDANCE IS DEEPER THAN THE
DETERMINISTIC MODELS WITH THE UPPER TROUGH AND IS A SIGNAL OF FUTURE
TRENDS WITHIN THE DETERMINISTIC MODELS. THIS WOULD CAUSE THE WHOLE
SYSTEM TO SLOW DOWN AND AM THINKING THE FRONT WOULD COME THROUGH
LATER RATHER THAN SOONER. AS SUCH...HAVE BACKED OFF ON POPS FOR SAT
AND HAVE KEPT THEM CONFINED TO SAT NIGHT/SUN. THERE ARE LARGE TIMING
DISCREPANCIES BETWEEN THE GFS AND EC AND THE 00Z/18 EC IS EVEN
DEVELOPING A WAVE OF LOW PRES ON THE FRONT IN THE OHIO VALLEY AND
TRACKS IT THROUGH NEW ENGLAND ON SUN. GFS APPEARS TO BE TOO
PROGRESSIVE AND EXPECT IT TO SLOW IN THE COMING DAYS. HIGH PRES
BUILDS IN BEHIND THE FRONT EARLY NEXT WEEK.
AS FOR TEMPS...COULD SEE A CHILLY NIGHT ACROSS INTERIOR LOCATIONS
WED NIGHT WITH LIGHT WINDS AND CLEAR SKIES. OTHERWISE...SEASONABLE
CONDITIONS ARE EXPECTED.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
A WARM FRONT PASSES THROUGH THIS MORNING. A TRAILING COLD FRONT THEN
PASSES THROUGH LATE TONIGHT.
MODERATE CONFIDENCE IN WIND FORECAST...ALTHOUGH GUST FORECAST COULD
BE ABOUT 5 KT TOO STRONG THIS AFTERNOON INTO THIS EVENING. LOW LEVEL
WIND SHEAR ANTICIPATED FOR MOST OF THE TERMINALS FROM MID AFTERNOON
THROUGH MOST OF THE EVENING.
TIMING OF FLIGHT CATEGORY CHANGES ARE A LOW TO MODERATE FORECAST.
AS FOR RAIN...THERE COULD BE A PERIOD FROM LATE MORNING THROUGH
MID AFTERNOON WHERE SHOWERS ARE NOT PREVAILING...SO AMENDMENTS FOR
THE CITY AREA TAFS MAY REFLECT THIS.
THERE IS A CHANCE OF THUNDERSTORMS FROM ABOUT 16Z ON...HOWEVER NOT
HIGH ENOUGH COVERAGE TO INCLUDE IN TAFS AT THIS TIME. LOOKS LIKE
THE HIGHEST LIKELIHOOD OF THUNDERSTORMS WILL BE WITH A LINE OF
CONVECTION TONIGHT AHEAD OF A COLD FRONT. COLD FRONT SLATED TO PASS
THROUGH SOMETIME NEAR 06Z-08Z FOR THE CITY TERMINALS.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: CIGS 2000-3000FT POSSIBLE AT TIMES THIS
MORNING. FREQUENT GUSTS THIS AFTERNOON FROM AROUND 18Z ON COULD
POSSIBLY REACH ONLY AROUND 30 KT. WINDS AT 2000FT MIGHT BE ONLY
AROUND 40-45 KT THIS AFTERNOON AND EVENING.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH IMPLIES
SLANT RANGE VISIBILITY 4-6SM OUTSIDE OF CLOUD.
KJFK FCSTER COMMENTS: CIGS 2000-3000FT POSSIBLE AT TIMES THIS
MORNING. FREQUENT GUSTS THIS AFTERNOON FROM AROUND 18Z ON COULD
POSSIBLY REACH ONLY AROUND 35 KT.
KLGA FCSTER COMMENTS: CIGS 2000-3000FT POSSIBLE AT TIMES THIS
MORNING. FREQUENT GUSTS THIS AFTERNOON FROM AROUND 18Z ON COULD
POSSIBLY REACH ONLY AROUND 30-35 KT.
KTEB FCSTER COMMENTS: CIGS 2000-3000FT POSSIBLE AT TIMES THIS
MORNING. FREQUENT GUSTS THIS AFTERNOON FROM AROUND 18Z ON COULD
POSSIBLY REACH ONLY AROUND 25 KT. WINDS AT 2000FT MIGHT BE ONLY
AROUND 40-45 KT THIS AFTERNOON AND EVENING.
KHPN FCSTER COMMENTS: CIGS HIGHER THAN 3000FT POSSIBLE AT TIMES THIS
AFTERNOON. FREQUENT GUSTS THIS AFTERNOON FROM AROUND 18Z ON COULD
POSSIBLY REACH ONLY AROUND 25 KT. WINDS AT 2000FT MIGHT BE ONLY
AROUND 40-45 KT THIS AFTERNOON AND EVENING.
KISP FCSTER COMMENTS: CIGS 2000-3000FT POSSIBLE AT TIMES THIS
MORNING. FREQUENT GUSTS THIS AFTERNOON FROM AROUND 20Z ON COULD
POSSIBLY REACH ONLY AROUND 35 KT.
OUTLOOK FOR 06Z TUESDAY THROUGH SATURDAY...
.TUESDAY NIGHT...IMPROVING TO VFR. NW GUSTS 20-25 KT.
.WED-SAT MORNING...GENERALLY VFR.
.SAT AFTERNOON AND EVENING...SHOWERS AND TSTMS POSSIBLE AHEAD OF A
COLD FRONT.
&&
.MARINE...
A STRONG AND GUSTY SOUTHERLY FLOW DEVELOPS ACROSS THE FORECAST
WATERS BY THIS AFTERNOON AND CONTINUES INTO TONIGHT AS A STRONG
STORM SYSTEM IMPACTS THE REGION. A LOW LEVEL JET DEVELOPS THIS
MORNING WITH WINDS OF 50 KT TO 60 KT. THE LOW LEVEL JET TRANSLATES
EAST WITH THE UPPER TROUGH AND COLD FRONT THIS AFTERNOON AND MOVE
EAST OF THE REGION LATE TONIGHT. THERE IS A HIGH CHANCE THAT WIND
GUSTS WILL EXCEED GALE FORCE THIS AFTERNOON THROUGH LATE TONIGHT AND
A GALE WARNING HAS BEEN POSTED FOR ALL THE WATERS. A GUST OR TWO MAY
EVEN APPROACH STORM FORCE ON THE OCEAN WATERS THIS EVENING. TIMING
OF THE DIMINISHING WINDS IS A BIT UNCERTAIN AND THE WARNING MAY BE
UP LONGER THAN NEEDED ACROSS THE WESTERN WATERS LATER TONIGHT.
BEHIND THE COLD FRONT NORTHWESTERLY WIND GUSTS TO SMALL CRAFT
ADVISORY LEVELS ARE POSSIBLE WEDNESDAY WITH SEAS ON THE OCEAN
REMAINING ABOVE 5 FEET. HIGH PRESSURE WILL BUILD INTO THE WATERS
LATE WEDNESDAY AFTERNOON.
WINDS ARE EXPECTED TO REMAIN BELOW SCA LEVELS...BUT WILL COME CLOSE
ON THE OCEAN WATERS THU AND AGAIN AHEAD OF THE COLD FRONT THIS
WEEKEND WITH A TIGHTENING PRES GRADIENT.
SCA FOR MARGINAL SEAS MAY CONTINUE ON THE EASTERN OCEAN WATERS INTO
THU...THEN SHOULD REMAIN BELOW ADVSY LEVELS THROUGH SAT.
&&
.HYDROLOGY...
ONE TO TWO INCHES OF RAINFALL IS LIKELY TODAY THROUGH EARLY
WEDNESDAY MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WIDESPREAD
FLOODING IS NOT EXPECTED. HOWEVER...MINOR...POOR DRAINAGE...AND
URBAN FLOODING WITH LOCAL FLASH FLOODING WILL BE
POSSIBLE...ESPECIALLY IN THOSE AREAS THAT EXPERIENCE TRAINING CELLS.
NO PRECIPITATION IS EXPECTED WEDNESDAY THROUGH THE END OF THE
WEEK.
&&
.TIDES/COASTAL FLOODING...
A STRONG SOUTHERLY FLOW DEVELOPING TODAY WILL LIKELY GENERATE A
STORM SURGE. WITH THE SOUTHERLY FLOW THE POSSIBILITY OF ANY MINOR
COASTAL FLOODING WILL BE GREATEST ALONG THE ATLANTIC COAST...BUT
THERE WILL STILL BE SOME PILING ACROSS LI SOUND.
DURING THIS AFTERNOONS HIGH TIDE CYCLE A HALF FOOT TO ONE FOOT OF
SURGE WILL BE NEEDED FOR MINOR COASTAL FLOODING. TONIGHTS HIGH TIDE
CYCLE IS THE LOWER OF THE TWO CYCLES WHEN THE WORST CONDITIONS ARE
EXPECTED. AT THAT TIME THERE NEEDS TO BE ABOUT 1 TO 1.5 FEET OF
SURGE TO PRODUCE MINOR COASTAL FLOODING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM NOON TODAY TO 6 AM EDT WEDNESDAY FOR
CTZ005>012.
NY...WIND ADVISORY FROM NOON TODAY TO 6 AM EDT WEDNESDAY FOR
NYZ071>075-078>081-176>179.
WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EDT TONIGHT FOR
NYZ067>070.
NJ... WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EDT TONIGHT FOR
NJZ002-004-006-103>108.
MARINE...GALE WARNING FROM NOON TODAY TO 6 AM EDT WEDNESDAY FOR ANZ330-
335-338-340-345-350-353-355.
&&Hazardous weather outlook, Sep 18, 3:08 AM EST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
408 AM EDT TUE SEP 18 2012
CTZ005>012-NYZ071>074-078-079-176-177-191000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
408 AM EDT TUE SEP 18 2012
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
IN ADDITION...HEAVY RAINFALL WITH ISOLATED FLASH FLOODING...LOCAL
SEVERE STORMS WITH DAMAGING WIND GUSTS AND POSSIBLY AN ISOLATED
TORNADO...AND MINOR COASTAL FLOODING ARE ALL POSSIBLE. THE TIME OF
GREATEST IMPACT LOOKS TO BE FROM LATE THIS AFTERNOON INTO THE
EARLY MORNING HOURS WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ002-004-006-103>108-NYZ067>070-191000-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
408 AM EDT TUE SEP 18 2012
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
IN ADDITION...HEAVY RAINFALL WITH ISOLATED FLASH FLOODING...LOCAL
SEVERE STORMS WITH DAMAGING WIND GUSTS AND POSSIBLY AN ISOLATED
TORNADO...AND MINOR COASTAL FLOODING ARE ALL POSSIBLE. THE TIME OF
GREATEST IMPACT LOOKS TO BE FROM LATE THIS AFTERNOON INTO THIS
EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-191000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
408 AM EDT TUE SEP 18 2012
...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-080-081-178-179-191000-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
408 AM EDT TUE SEP 18 2012
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
WIND ADVISORY.
IN ADDITION...HEAVY RAINFALL WITH ISOLATED FLASH FLOODING...LOCAL
SEVERE STORMS WITH DAMAGING WIND GUSTS AND POSSIBLY AN ISOLATED
TORNADO...AND MINOR COASTAL FLOODING ARE ALL POSSIBLE. THE TIME OF
GREATEST IMPACT LOOKS TO BE FROM LATE THIS AFTERNOON INTO THE
EARLY MORNING HOURS WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
Strong Wind, Eastern Bergen
- When
- September 18, 6:00 AM EST to 7:00 PM EST
- Where
- Eastern Bergen forecast zone
- Measured
- 36 kt (41 mph) measured gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 40.960, -74.074 (the zone’s center; the record gives no point)
Numerous trees and large branches were knocked down due to the strong winds across the county. A wind gust to 41 mph was reported at Teterboro airport at 1:14 pm.
Strong Wind, Western Bergen
- When
- September 18, 6:00 AM EST to 7:00 PM EST
- Where
- Western Bergen forecast zone
- Measured
- 36 kt (41 mph) measured gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 40.960, -74.074 (the zone’s center; the record gives no point)
Numerous trees and large branches were knocked down due to the strong winds across the county. A wind gust to 41 mph was reported at Teterboro airport at 1:14 pm.
Strong Wind, Eastern Essex
- When
- September 18, 6:00 AM EST to 7:00 PM EST
- Where
- Eastern Essex forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 40.787, -74.247 (the zone’s center; the record gives no point)
Numerous trees and large branches were knocked down due to the strong winds across the county. A wind gust to 46 mph was reported at Newark International Airport at 7:17 pm.
Strong Wind, Western Essex
- When
- September 18, 6:00 AM EST to 7:00 PM EST
- Where
- Western Essex forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 40.787, -74.247 (the zone’s center; the record gives no point)
Numerous trees and large branches were knocked down due to the strong winds across the county. A wind gust to 46 mph was reported at Newark International Airport at 7:17 pm.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Winds in Massachusetts, September 18, 2012$264,000 · 56 kt wind · 21 events
- Strong Wind in New Jersey, September 18, 20121 injured · $165,000 · 21 events
- Flash Flooding and Damaging Winds in New York, September 18, 2012$96,000 · 52 kt wind · 8 events
- Damaging Winds in Pennsylvania, September 18, 20124 injured · 52 kt wind · 20 events
- Flood and Damaging Winds in Connecticut, September 18, 2012$70,000 · 50 kt wind · 11 events
- Flash Flooding and Damaging Winds in New York, September 18, 201250 kt wind · 44 events
- Damaging Winds in Virginia, September 18, 2012$16,000 · 53 kt wind · 28 events
- Strong Wind in Pennsylvania, September 18, 2012$30,000 · 9 events
- Strong Wind in Connecticut, September 18, 2012$40,000 · 2 events
- Strong Wind in New York, September 18, 2012$40,000 · 2 events
- Damaging Winds in Maryland, September 18, 2012$13,000 · 50 kt wind · 20 events
- Damaging Winds in New Jersey, September 18, 2012$20,000 · 56 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413093, 413095, 413096, 413097.